Alert archive / Mississippi / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS New Orleans, LA

August 9, 2006Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Aug 9, 2006, 4:47 PM CDT for Jackson County, Mississippi. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2006, 4:47 PM CDT (21:47 UTC)
Expired
Aug 9, 2006, 6:45 PM CDT
In force
118 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Jackson County, MS

The radar

The Mobile radar (KMOB), 49 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:02 PM CDTFLASH FLOODPascagoula, MSHAM RADIO REPORT OF WATER HALF-WAY UP CARS AT MARKET AND HIGHWAY 90.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 092150
FFWLIX
MSC059-092345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT WED AUG 9 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...PASCAGOULA...MOSS POINT...ESCATAWPA

* UNTIL 645 PM CDT

* AT 444 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT AT LEAST    
  FOUR INCHES OF RAINFALL HAS FALLEN IN THE OCEAN SPRINGS AREA.      
  OTHER THREATENED AREAS INCLUDE MOSS POINT AND PASCAGOULA. 

THE WARNED AREA CAN EXPECT ANOTHER 1 TO 2 INCHES AS THE SHIELD OF 
RAIN MOVES TO THE SOUTHWEST AROUND 5 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3044 8887 3035 8872 3037 8863 3040 8858
      3035 8854 3033 8846 3036 8841 3049 8841
      3051 8887

$$


92/JSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:40 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 9, 3:40 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CDT WED AUG 9 2006

.DISCUSSION...HIGH PRESSURE CONTINUES OVER THE SOUTHERN PLAINS. DAYTIME
HEATING AND FORCING ASSOCIATED WITH THE UPPER LEVEL LOW SPINNING
ACROSS THE EAST CENTRAL GULF HAS TRIGGERED SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS AFTERNOON. EXPECT
THIS ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING UNTIL THE LOSS
OF DAYTIME HEATING DIMINISHES THE RAIN CHANCES. MAY SEE SOME
PATCHY LIGHT FOG TONIGHT, ESPECIALLY IN AREAS THAT RECEIVED
RAINFALL THIS AFTERNOON. SCATTERED POPS ARE FORECAST FOR TOMORROW
AS THE UPPER LOW PUSHES INTO THE WESTERN GULF.

NO SIGNIFICANT CHANGES IN FORECAST THINKING. FOLLOWING THE UPPER
LOWS PASSAGE, HIGH PRESSURE WILL AGAIN DOMINATE THE WEATHER
PATTERN FRIDAY THROUGH THE MIDDLE PART OF NEXT WEEK. HIGH
TEMPERATURES WILL CLIMB INTO THE MID 90S AREAWIDE, WHILE LOW
TEMPERATURES WILL DROP INTO THE MID AND UPPER 70S. ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  94  75  94 /  30  40  20  20
BTR  75  94  75  95 /  30  40  20  20
MSY  76  92  76  93 /  30  40  20  20
GPT  76  93  76  93 /  30  40  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

92/JSS
Hazardous weather outlook, Aug 9, 11:11 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1111 AM CDT WED AUG 9 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1111 AM CDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN
ISOLATED STRONG STORM WILL BE POSSIBLE, BUT SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE OVER THE
WEEKEND, BUT THOSE THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

92/JSS

In the hours before

Special weather statement, Aug 9, 3:00 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED AUG 9 2006

MSZ082-092045-
JACKSON-
300 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS MOVING INTO JACKSON COUNTY...

AT 300 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING INTO JACKSON COUNTY. THE STORMS ARE
MOVING TO THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...
AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE
POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.
Special weather statement, Aug 9, 3:34 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CDT WED AUG 9 2006

LAZ038-040-092115-
ST TAMMANY-TANGIPAHOA-
334 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS OVER ST TAMMANY AND TANGIPAHOA
PARISHES...

AT 330 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FROM THE WESTERN PORTION OF ST TAMMANY
PARISH NORTH OF I-12 INTO TANGIPAHOA PARISH. THE STORMS ARE MOVING
TO THE WEST AT 10 MPH...AND ARE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL.
RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.
Special weather statement, Aug 9, 3:45 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT WED AUG 9 2006

MSZ077-080>082-092130-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
345 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS OVER COASTAL MISSISSIPPI...

AT 340 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FROM PICAYUNE THROUGH VANCLEAVE
MISSISSIPPI. THE STORMS ARE MOVING TO THE WEST AT 10 TO 15 MPH...AND
ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...
HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR
ARE POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.
Special weather statement, Aug 9, 4:16 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT WED AUG 9 2006

MSZ077-080>082-092200-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
416 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS OVER SOUTH-CENTRAL AND COASTAL
MISSISSIPPI...

AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FROM PEARL RIVER THROUGH JACKSON COUNTIES
IN MISSISSIPPI. THE STORMS ARE MOVING TO THE WEST AT 10 TO 15 MPH...
AND ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT
LIGHTNING...HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 2
INCHES PER HOUR ARE POSSIBLE CAUSING MINOR FLOODING OF LOW-LYING
AREAS AND FLOOD-PRONE AREAS.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.
Special weather statement, Aug 9, 4:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT WED AUG 9 2006

LAZ058-092205-
ST JOHN THE BAPTIST-
423 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS OVER COASTAL MISSISSIPPI...

AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NORTHEAST OF RESERVE. THE STORMS ARE MOVING TO
THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL.
RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.

8
Special weather statement, Aug 9, 4:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT WED AUG 9 2006

LAZ058-092205-
ST JOHN THE BAPTIST-
423 PM CDT WED AUG 9 2006

...STRONG THUNDERSTORM OVER ST JOHN THE BAPTIST PARISH...

AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NORTHEAST OF RESERVE. THE STORMS ARE MOVING TO
THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL.
RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.

8

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:55 PM CDTFlash Flood WarningLIXHarrison65 min

Nearby

Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.